Alert archive / New Jersey / Areal Flood Advisories in 2016

Areal Flood Advisory 34, NWS Philadelphia/Mount Holly

May 30, 2016Monmouth County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at May 30, 2016, 5:27 AM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 5:27 AM EDT (09:27 UTC)
Expired
May 30, 2016, 8:30 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 44 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WGUS81 KPHI 300927
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 AM EDT MON MAY 30 2016

NJC025-029-301230-
/O.NEW.KPHI.FA.Y.0034.160530T0927Z-160530T1230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
527 AM EDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTHERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 830 AM EDT

* AT 522 AM EDT...DOPPLER RADAR INDICATED A BAND OF TORRENTIAL RAIN
  WITH EMBEDDED THUNDERSTORMS CROSSING MONMOUTH AND NORTHERN OCEAN
  COUNTIES.  RAINFALL RATES CAN BE 3 TO 4 INCHES PER HOUR IN THE
  HEAVIEST RAIN AND WHILE IT DOESNT LAST LONG, IT CAN EASILY CAUSE
  PONDING ON ROADS AND IN POOR DRAINAGE AREAS. IT COULD EASILY RAIN
  1 TO 2 INCHES BETWEEN NOW AND 730 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

A FLOOD ADVISORY MEANS PONDING OF WATER IN URBAN OR OTHER AREAS IS
OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. PREPARE TO FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3997 7413 3995 7423 4007 7454 4045 7422
      4044 7420 4046 7418 4041 7399 4041 7398
      4046 7400 4043 7397 4029 7397

$$
DRAG
1 follow-up statement
600 
WGUS81 KPHI 301101
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 AM EDT MON MAY 30 2016

NJC025-029-301230-
/O.CON.KPHI.FA.Y.0034.000000T0000Z-160530T1230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
701 AM EDT MON MAY 30 2016

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 830 AM EDT FOR MONMOUTH
AND NORTHERN OCEAN COUNTIES...

AT 656 AM EDT...DOPPLER RADAR INDICATED THAT THERE STILL MAY BE MORE
HEAVY SHOWERS PRIOR 830 AM THAT WOULD CAUSE POCKETS OF MINOR
FLOODING IN THE ADVISORY AREA.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... TOMS
RIVER...LONG BRANCH...ASBURY PARK...SANDY HOOK...LAKEWOOD...
MIDDLETOWN...JACKSON...HOWELL...MARLBORO...TINTON
FALLS...HOLMDEL...RED BANK... MATAWAN... MANASQUAN... HIGHLANDS...
LAKEHURST...FARMINGDALE...PLEASANT PLAINS...CEDAR GLEN WEST AND
ELBERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAINFALL WILL CAUSE SPOTTY POOR DRAINAGE FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3997 7413 3995 7423 4007 7454 4045 7422
      4044 7420 4046 7418 4041 7399 4041 7398
      4046 7400 4043 7397 4029 7397

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 30, 4:14 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 30, 4:14 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
414 AM EDT MON MAY 30 2016

.SYNOPSIS...
Tropical moisture will continue to track northward across our area
today. A cold front will then cross the area Tuesday followed by
high pressure for the middle of the week. A cold front, attached
to low pressure moving across eastern Canada, will slide across
the Mid Atlantic region early next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and isolated thunderstorms continue to move northward
through the region early this morning. Rainfall amounts overnight
have generally been around 1 to 2 inches. However, with heavy rain
still moving through, locally higher amounts remain possible. For
more information on any flood threat or rainfall amounts, please
see our PNS and FLS products.

Tropical Depression Bonnie continues to weaken as it moves slowly
along the South Carolina coast early this morning. Tropical
moisture associated with Bonnie continues to push northward
towards our area. As Bonnie weakens and moves east, the moisture
plume that has been feeding into our area will also start to push
east.

While we will still have showers and some isolated thunderstorms
around through the day today, the latest model guidance shows that
the best chances will remain along I-95 and east with out western
areas starting to dry out. While it won't be a steady and constant
rain all day long, there will extensive cloud cover across the
region and in areas where it does rain or thunderstorms develop,
we could still see some heavy rain fall.

Fog continues to remain a concern along the coast. While the rain
moving through will eventually help to dissipate the fog, we will
also need the winds to turn more to the west and moving offshore.
Fog should start to clear out by late morning/early afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
For the most part, the rain should be ending across the region.
Areas to the east of I-95 may still see some showers into the
evening but the threat of thunder looks like it will have ended.

With Bonnie not moving and remaining to our south, we likely won't
fully clear out and shower chances will continue across out
southern and eastern areas overnight. Expect showers to end by
late tonight/early Tuesday. Fog may once again form across the
region overnight.

Cloud cover will remain across the region with some possible
clearing over our northwestern areas.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Due to ongoing weather operations, the long term portion of the
forecast has not yet been completed. A new forecast and discussion
should be available toward 6 am.

High pressure will build in from the north Tuesday and remain into
Wednesday night. Dry weather is expected much of the time with
above normal temperatures in most areas. Highs both days will be in
the low/mid 80s in most areas with some 70s for highs along the
shore and the higher elevations well to the north. A few scattered
showers may creep into the Delmarva areas later Wed as the edge of
moisture associated with what will be left of Tropical Depression
Bonnie will be moving south/east of the area. The pops across srn
Delaware at these times will only be 20-25 pct at most.

The tropical moisture and an advancing h5 trough will be setting up
across our area towards the end of next week. This will bring some
unsettled conditions with typical late spring/early summer
showers/tstms to the area. Pops will be mostly in the chc range for
now with details yet to be specific with regards to timing and
locations. Temperatures during this period will be close to normal.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through 12z...mainly MVFR/IFR conditions continue across the
region. Some breaks in the rain have allowed for conditions to
briefly return to VFR but this is not expected to be sustained
through the rest of the night. Additional rain continues to
develop to the south of the area and will push northward. Some
isolated thunder is noted over the western shore of Maryland.
However, confidence in any thunderstorms impacting the terminals
remains low. Winds are generally out of the south but are
becoming light and variable at some terminals.

Monday...MVFR/IFR conditions in the morning along with times of
heavy showers and some thunder, then the main area of
showers/thunder shift toward the coast in the afternoon. The
lower conditions last the longest at KACY to KMIV, with possible
improvement in the afternoon to VFR mostly at KABE and KRDG.
Patchy fog is possible at the terminals Monday night. South to
southwest winds mostly in the 5-10 knot range.

OUTLOOK...
Tue-Wed night...Mostly VFR. Few showers psbl far South Wed. Thu-
Fri...Mostly vfr but lower conditions psbl in sct showers/tstms.

&&

.MARINE...
We have extended the time for the Dense Fog Advisory until 2 pm
today. We have also added in the remaining zones on the ocean,
also in effect until 2 pm. With the water temperatures in the
upper 50s to lower 60s and dewpoints in the 70s, fog is expected
to continue across the waters through this afternoon.

South winds remain light across the waters with gusts up to 25
knots. Winds will remain below Small Craft Advisory criteria
through today. Seas will start to build but are expected to remain
below 5 feet. The far eastern portions of our ocean zones may near
5 feet later today but are expected to remain below.

OUTLOOK...
Sub-sca conditions expected most of the period. Seas on the ocean may
reach close to 5 ft Thu night...but low confid in this attm. Sct
tstms with higher winds/seas possible Fri.

&&

.CLIMATE...
Daily record rainfalls that have a chance of exceedance, if heavy
showers can persist for 1 to 2 hours. Note, splitting amounts
between two days lowers the chance of a single day record event
occurrence.

There is a good chance several long term climate sites will increase
to a top 10 ranking for the month of May in our CWA.  PHL ACY AND ILG
only need an inch of rain these last 3 days of the month to rank
as a top 10 wettest month of May.

Monday

ACY 3.07 1984   por 1874
PHL 1.74 1908   por 1872
ILG 1.10 1983   por 1894
ABE 1.68 1968   por 1922
TTN 1.62 1912   por 1865
GED 2.04 1984   por 1948
RDG 2.92 1904   por 1869 (highly unlikely to approach a record
                          daily rainfall)
MPO 1.86 1990 POR 1901

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 2 PM EDT this afternoon for
     ANZ450>455.

&&

Synopsis...Gorse/Meola/O'Hara
Near Term...Meola
Short Term...Meola
Long Term...O'Hara
Aviation...Gorse/Meola/O'Hara
Marine...Meola/O'Hara
Climate...
Hazardous weather outlook, May 30, 4:04 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 AM EDT MON MAY 30 2016

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-310815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 AM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE THROUGH
TONIGHT...WHICH COULD PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-310815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
404 AM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE
THROUGH TONIGHT...WHICH COULD PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-310815-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 AM EDT MON MAY 30 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-310815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
404 AM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 11:38 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EDT SUN MAY 29 2016

DEZ001-002-MDZ008-012-015-300400-
KENT-NEW CASTLE-CECIL-KENT-QUEEN ANNE'S-
1138 PM EDT SUN MAY 29 2016

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...NORTHEASTERN KENT...SOUTHEASTERN CECIL
AND NORTHEASTERN QUEEN ANNE'S COUNTIES...

AT 1137 PM EDT...A SHORT LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR SASSAFRAS TO NEAR MILLINGTON...AND MOVING
NORTHEAST AT 25 MPH.

TORRENTIAL RAIN AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SASSAFRAS AROUND 1140 PM EDT.
  DELANEY CORNER AND WARWICK AROUND 1150 PM EDT.
  CLAYTON AND BOHEMIAS MILLS AROUND 1155 PM EDT.
  MIDDLETOWN...SMYRNA...GREEN SPRING...MOUNT PLEASANT AND SAINT GEORGES
  AROUND 1200 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TOWNSEND...
CHAMBERSVILLE AND ODESSA.

TORRENTIAL RAINFALL WITH A BRIEF RATE OF 4 INCHES PER HOUR IS
OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3966 7567 3948 7559 3946 7559 3944 7557
      3944 7558 3943 7556 3936 7553 3920 7578
      3937 7588
TIME...MOT...LOC 0337Z 211DEG 22KT 3934 7580 3923 7578

DRAG
Special weather statement, May 30, 12:06 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 AM EDT MON MAY 30 2016

NJZ010-012-013-015-019-300430-
SOMERSET-WESTERN MONMOUTH-MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-
1206 AM EDT MON MAY 30 2016

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
MERCER...WEST CENTRAL MONMOUTH...SOUTHEASTERN
SOMERSET...SOUTHWESTERN MIDDLESEX AND NORTH CENTRAL BURLINGTON
COUNTIES...

AT 1204 AM EDT...A SHORT LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR LAWRENCEVILLE TO NEAR WINDSOR TO
GEORGETOWN...AND MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAIN AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE
STORMS.  RAINFALL OF 1 TO 1.5 INCHES CAN OCCUR IN 30 MINUTES AND
RECENTLY DID IN THE MOUNT HOLLY AREA.

THESE STORMS WILL BE NEAR...
  WINDSOR AND EDINBURG AROUND 1210 AM EDT.
  PRINCETON AND PLAINSBORO CENTER AROUND 1215 AM EDT.
  HIGHTSTOWN...TWIN RIVERS AND PRINCETON MEADOWS AROUND 1220 AM EDT.
  CRANBURY...ROCKY HILL AND KINGSTON AROUND 1225 AM EDT.
  SOUTH BRUNSWICK...NORTH BRUNSWICK...JAMESBURG...ROOSEVELT...MILLSTONE...
  CLEARBROOK PARK...DAYTON...IMLAYSTOWN...KENDALL PARK AND WHITTINGHAM
  AROUND 1230 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROSSMOOR...PRINCETON
JUNCTION...MONMOUTH JUNCTION...PRINCETON NORTH...CONCORDIA...HELMETTA...
SPOTSWOOD...HEATHCOTE...MILLTOWN AND SOUTH RIVER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4055 7456 4039 7430 4018 7447 4009 7464
      4016 7463 4031 7471
TIME...MOT...LOC 0404Z 221DEG 19KT 4030 7467 4021 7458 4009 7465

DRAG
Special weather statement, May 30, 12:35 AM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EDT MON MAY 30 2016

DEZ001-NJZ016-017-021-PAZ070-071-102-300500-
NEW CASTLE-SALEM-CUMBERLAND-GLOUCESTER-PHILADELPHIA-EASTERN
CHESTER-DELAWARE-
1235 AM EDT MON MAY 30 2016

...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...NORTHERN GLOUCESTER...SALEM...NORTHWESTERN CUMBERLAND...
SOUTHEASTERN CHESTER...SOUTHEASTERN DELAWARE AND SOUTHWESTERN
PHILADELPHIA COUNTIES...

AT 1232 AM EDT...A LINE OF SCATTERED THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DELAWARE CITY TO HOPE CREEK TO NEAR SEABROOK FARMS...
AND MOVING NORTHEAST AT 25 MPH.

BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE
WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PENNSVILLE...CARNEYS POINT...ELMER AND DELAWARE MEMORIAL BRIDGE
  AROUND 1250 AM EDT.
  PENNS GROVE AND QUINTON AROUND 1255 AM EDT.
  WILMINGTON...GLASSBORO...PITMAN...CLAYTON...WOODSTOWN...ALLOWAY...
  SWEDESBORO AND BECKETT AROUND 100 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UPLAND...CLIFTON
HEIGHTS...MARCUS HOOK...RIDLEY PARK...WOODLYN...COLLINGDALE...TRAINER...
SPRINGFIELD...GLENOLDEN AND NORWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WITH
BRIEF RAINFALL RATES OF 3 INCHES PER HOUR. THESE STORMS MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3955 7556 3957 7551 3961 7556 3959 7558
      3966 7557 3967 7551 3969 7553 3997 7531
      3976 7518 3971 7500 3947 7532 3945 7549
      3946 7554 3954 7555 3951 7558 3958 7559
TIME...MOT...LOC 0432Z 222DEG 22KT 3959 7557 3947 7555 3953 7526

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:39 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Salem6 hr
May 29, 11:27 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 1 more8 hr
May 30, 12:06 AM EDTSpecial Weather StatementPHIMiddlesex24 min
May 30, 12:35 AM EDTSpecial Weather StatementPHIGloucester, Salem25 min
May 30, 5:52 PM EDTSpecial Weather StatementPHISussex, Warren83 min

Nearby

Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.